Alert archive / Washington / Gale Warnings in 2017

Gale Warning 31, NWS Seattle, WA

April 1, 2017

NWS Seattle, WA issued this gale warning at Apr 1, 2017, 3:00 AM PDT. It took effect at Apr 1, 2017, 3:00 PM PDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 1, 2017, 3:00 AM PDT (10:00 UTC)
In effect from
Apr 1, 2017, 3:00 PM PDT
Expired
Apr 2, 2017, 7:00 AM PDT
In force
16 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

506 
WHUS76 KSEW 011000
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
300 AM PDT SAT APR 1 2017

PZZ131-132-011800-
/O.UPG.KSEW.GL.A.0017.170401T1900Z-170402T1000Z/
/O.NEW.KSEW.GL.W.0031.170402T0200Z-170402T1000Z/
/O.NEW.KSEW.SC.Y.0076.170401T2100Z-170402T0200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
300 AM PDT SAT APR 1 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM
PDT THIS EVENING...
...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 3 AM PDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 3 AM PDT SUNDAY. A
SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM PDT THIS
EVENING. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...WEST 15 TO 30 KNOTS THIS AFTERNOON BEFORE INCREASING TO 25
  TO 35 KNOTS IN THE EVENING.

* WIND WAVES...2 TO 5 FT THIS AFTERNOON BUILDING TO 4 TO 6 FEET IN
  THE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO
THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-134-011800-
/O.NEW.KSEW.SC.Y.0076.170402T0100Z-170402T1300Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
300 AM PDT SAT APR 1 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT
SUNDAY. 

* WINDS AND WAVES...WEST TO SOUTHWEST WINDS 15 TO 30 KNOTS. WIND
  WAVES 2 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-011800-
/O.NEW.KSEW.SC.Y.0076.170402T0000Z-170402T0900Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
300 AM PDT SAT APR 1 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM
PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT
SUNDAY. 

* WINDS...WEST WIND 15 TO 25 KNOTS.

* WAVES/SEAS...WIND WAVES 2 TO 4 FEET. W SWELL 8 FT AT 20 SECONDS 
  BUILDING TO 11 FT AT 19 SECONDS AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ150-153-156-011600-
/O.CON.KSEW.SC.Y.0075.000000T0000Z-170401T1600Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
300 AM PDT SAT APR 1 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS
MORNING...

* WINDS...SOUTH 15 TO 25 KNOTS.

* WAVES/SEAS...WIND WAVES 3 TO 5 FEET. WEST SWELL 7 FEET AT 13 
SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ170-173-176-011800-
/O.CON.KSEW.SC.Y.0075.000000T0000Z-170401T1900Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
300 AM PDT SAT APR 1 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY...

* WINDS...SOUTH 15 TO 25 KNOTS...BECOMING WEST.

* WAVES/SEAS...WIND WAVES 3 TO 5 FEET. WEST SWELL 8 FEET AT 16 
SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV
4 follow-up statements
534 
WHUS76 KSEW 011556
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
856 AM PDT SAT APR 1 2017

PZZ131-132-020000-
/O.CAN.KSEW.SC.Y.0076.170401T2100Z-170402T0200Z/
/O.EXT.KSEW.GL.W.0031.170401T2200Z-170402T1400Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
856 AM PDT SAT APR 1 2017

...GALE WARNING NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 AM PDT
SUNDAY...

* WINDS...WEST 25 TO 35 KNOTS.

* WIND WAVES...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO
THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ150-153-156-020000-
/O.CAN.KSEW.SC.Y.0075.000000T0000Z-170401T1600Z/
/O.EXB.KSEW.SC.Y.0076.170401T2200Z-170403T0400Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
856 AM PDT SAT APR 1 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM
PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT
SUNDAY. 

* WINDS...NORTHWEST 15 TO 25 KNOTS THIS AFTERNOON AND
  TONIGHT...EASING TO 10 TO 20 KNOTS ON SUNDAY.

* WAVES/SEAS...WIND WAVES 3 TO 5 FEET. WEST SWELL 7 FEET AT 13
  SECONDS TODAY...BUILDING TO 12 FEET AT 19 SECONDS TONIGHT...THEN
  13 FEET AT 17 SECONDS ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ170-173-176-020000-
/O.CAN.KSEW.SC.Y.0075.000000T0000Z-170401T1900Z/
/O.EXB.KSEW.SC.Y.0076.170401T2200Z-170403T0400Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
856 AM PDT SAT APR 1 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM
PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT
SUNDAY. 

* WINDS...NORTHWEST 15 TO 25 KNOTS AT TIMES FROM LATE THIS AFTERNOON
  THROUGH SUNDAY EVENING.

* WAVES/SEAS...WIND WAVES 3 TO 5 FEET. WEST SWELL 7 FEET AT 13
  SECONDS TODAY...BUILDING TO 14 FEET AT 18 OR 19 SECONDS TONIGHT
  AND SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ135-020000-
/O.EXB.KSEW.SC.Y.0076.170402T0300Z-170402T1300Z/
PUGET SOUND AND HOOD CANAL-
856 AM PDT SAT APR 1 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 AM
PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM PDT
SUNDAY. 

* WIND...NORTHWEST WIND 15 TO 25 KNOTS DEVELOPING TONIGHT AT THE
  NORTH END OF PUGET SOUND...ROUGHLY FROM EDMONDS AND KINGSTON ON
  NORTH.

* WIND WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-020000-
/O.EXT.KSEW.SC.Y.0076.170401T2300Z-170402T1300Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
856 AM PDT SAT APR 1 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO
6 AM PDT SUNDAY...

* WINDS...WEST 20 TO 30 KNOTS.

* WIND WAVES...3 TO 5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-020000-
/O.EXT.KSEW.SC.Y.0076.170401T2200Z-170402T1000Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
856 AM PDT SAT APR 1 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT SUNDAY...

* WINDS...WEST WIND 15 TO 25 KNOTS.

* WAVES/SEAS...WIND WAVES 2 TO 4 FEET. WEST SWELL BUILDING TO 11
  FEET AT 19 SECONDS LATE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-020000-
/O.EXT.KSEW.SC.Y.0076.170401T2300Z-170402T1600Z/
ADMIRALTY INLET-
856 AM PDT SAT APR 1 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO
9 AM PDT SUNDAY...

* WINDS...NORTHWEST 20 TO 30 KNOTS.

* WIND WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV
458 
WHUS76 KSEW 012206
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
306 PM PDT SAT APR 1 2017

PZZ131-132-020615-
/O.CON.KSEW.GL.W.0031.000000T0000Z-170402T1400Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
306 PM PDT SAT APR 1 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM PDT SUNDAY...

* WINDS...WEST 25 TO 40 KNOTS.

* WIND WAVES...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO
THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ110-020615-
/O.NEW.KSEW.RB.Y.0013.170402T0400Z-170403T1000Z/
GRAYS HARBOR BAR-
306 PM PDT SAT APR 1 2017

...SMALL CRAFT ADVISORY FOR ROUGH BAR IN EFFECT FROM 9 PM THIS
EVENING TO 3 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY FOR ROUGH BAR...WHICH IS IN EFFECT FROM 9 PM THIS EVENING
TO 3 AM PDT MONDAY. 

* COMBINED SEAS...BUILDING TO 12 TO 14 FEET TONIGHT...WITH BREAKERS
  LIKELY.

* FIRST EBB...900 PM THIS EVENING.

* SECOND EBB...930 AM ON SUNDAY MORNING. THIS WILL BE A STRONG EBB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$

PZZ150-153-156-170-173-176-020615-
/O.EXT.KSEW.SC.Y.0076.000000T0000Z-170403T1600Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
306 PM PDT SAT APR 1 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT MONDAY...

* WINDS...NORTHWEST 15 TO 25 KNOTS AT TIMES THROUGH SUNDAY EVENING.

* WAVES/SEAS...WIND WAVES 3 TO 5 FEET. WEST SWELL BUILDING TO 13
  FEET AT 18 SECONDS TONIGHT...SUBSIDING TO 12 FEET AT 15 SECONDS ON
  SUNDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-020615-
/O.EXT.KSEW.SC.Y.0076.000000T0000Z-170403T1000Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
306 PM PDT SAT APR 1 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT MONDAY...

* WINDS...WEST TO NORTHWEST WIND 15 TO 25 KNOTS THROUGH TONIGHT.
  RISING AGAIN TO 15 TO 25 KNOTS ON SUNDAY AFTERNOON AND EVENING.

* WAVES/SEAS...WIND WAVES 3 TO 5 FEET. WEST SWELL BUILDING TO 11
  FEET AT 19 SECONDS LATE THIS EVENING...THEN 12 FEET AT 16 SECONDS
  ON SUNDAY. WEST SWELL SUBSIDING TO 11 FEET AT 15 SECONDS ON SUNDAY
  NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-020615-
/O.EXT.KSEW.SC.Y.0076.170401T2300Z-170402T1800Z/
ADMIRALTY INLET-
306 PM PDT SAT APR 1 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT SUNDAY...

* WINDS...NORTHWEST 20 TO 30 KNOTS.

* WIND WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-020615-
/O.CON.KSEW.SC.Y.0076.170401T2300Z-170402T1300Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
306 PM PDT SAT APR 1 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SUNDAY...

* WINDS...WEST 20 TO 30 KNOTS.

* WIND WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ135-020615-
/O.CON.KSEW.SC.Y.0076.170402T0300Z-170402T1300Z/
PUGET SOUND AND HOOD CANAL-
306 PM PDT SAT APR 1 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
6 AM PDT SUNDAY...

* WIND...NORTHWEST WIND 15 TO 25 KNOTS DEVELOPING THIS EVENING AT
  THE NORTH END OF PUGET SOUND...MAINLY NORTH OF EDMONDS AND
  KINGSTON. 

* WIND WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV
628 
WHUS76 KSEW 020353
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
853 PM PDT SAT APR 1 2017

PZZ131-132-021200-
/O.CON.KSEW.GL.W.0031.000000T0000Z-170402T1400Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
853 PM PDT SAT APR 1 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM PDT SUNDAY...

* WINDS...WEST 25 TO 40 KNOTS.

* WIND WAVES...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO
THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ110-021200-
/O.CON.KSEW.RB.Y.0013.170402T0400Z-170403T1000Z/
GRAYS HARBOR BAR-
853 PM PDT SAT APR 1 2017

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 3 AM
PDT MONDAY...

* COMBINED SEAS...BUILDING TO 12 TO 14 FEET TONIGHT...WITH 
  BREAKERS LIKELY. 

* FIRST EBB...900 PM THIS EVENING.

* SECOND EBB...930 AM ON SUNDAY MORNING. THIS WILL BE A STRONG EBB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$

PZZ150-153-156-170-173-176-021200-
/O.CON.KSEW.SC.Y.0076.000000T0000Z-170403T1600Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
853 PM PDT SAT APR 1 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT MONDAY...

* WINDS...NORTHWEST 15 TO 25 KNOTS AT TIMES THROUGH SUNDAY EVENING.

* WAVES/SEAS...WIND WAVES 3 TO 5 FEET. WEST SWELL BUILDING TO 13 
  FEET AT 18 SECONDS TONIGHT...SUBSIDING TO 12 FEET AT 15 SECONDS 
  ON SUNDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-135-021200-
/O.CON.KSEW.SC.Y.0076.000000T0000Z-170402T1300Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
PUGET SOUND AND HOOD CANAL-
853 PM PDT SAT APR 1 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SUNDAY...

* WINDS...WEST 20 TO 30 KNOTS.

* WIND WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-021200-
/O.CON.KSEW.SC.Y.0076.000000T0000Z-170403T1000Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
853 PM PDT SAT APR 1 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

* WINDS...WEST TO NORTHWEST WIND 15 TO 25 KNOTS THROUGH TONIGHT. 
  RISING AGAIN TO 15 TO 25 KNOTS ON SUNDAY AFTERNOON AND EVENING. 

* WAVES/SEAS...WIND WAVES 3 TO 5 FEET. WEST SWELL BUILDING TO 11 
  FEET AT 19 SECONDS LATE THIS EVENING...THEN 12 FEET AT 16 
  SECONDS ON SUNDAY. WEST SWELL SUBSIDING TO 11 FEET AT 15 SECONDS 
  ON SUNDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-021200-
/O.CON.KSEW.SC.Y.0076.000000T0000Z-170402T1800Z/
ADMIRALTY INLET-
853 PM PDT SAT APR 1 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT SUNDAY...

* WINDS...NORTHWEST 20 TO 30 KNOTS.

* WIND WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV
012 
WHUS76 KSEW 021009
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
309 AM PDT SUN APR 2 2017

PZZ133-135-021115-
/O.CAN.KSEW.SC.Y.0076.000000T0000Z-170402T1300Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
PUGET SOUND AND HOOD CANAL-
309 AM PDT SUN APR 2 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

WINDS HAVE FALLEN BELOW ADVISORY CRITERIA...THUS THE ADVISORY HAS
BEEN CANCELLED.

$$

PZZ131-132-021815-
/O.CON.KSEW.GL.W.0031.000000T0000Z-170402T1400Z/
/O.EXB.KSEW.SC.Y.0076.170402T1400Z-170403T1000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
309 AM PDT SUN APR 2 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM PDT THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 3 AM
PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 3 AM PDT
MONDAY. 

* WINDS...WEST 25 TO 40 KNOTS EARLY THIS MORNING BECOMING NORTHWEST
  15 TO 25 KNOTS BY MID-MORNING.

* WIND WAVES...4 TO 7 FEET EARLY THIS MORNING SUBSIDING TO 2 TO 4
  FEET BY MID-MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO
THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-021815-
/O.EXT.KSEW.RB.Y.0013.000000T0000Z-170403T1800Z/
GRAYS HARBOR BAR-
309 AM PDT SUN APR 2 2017

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 11 AM PDT
MONDAY...

* COMBINED SEAS...11 TO 13 FEET WITH BREAKERS LIKELY. 

* FIRST EBB...930 AM THIS MORNING. THIS WILL BE A STRONG EBB.

* SECOND EBB...1000 PM TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$

PZZ130-021815-
/O.EXT.KSEW.SC.Y.0076.000000T0000Z-170403T1600Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
309 AM PDT SUN APR 2 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT MONDAY...

* WINDS...WEST TO NORTHWEST WIND 5 TO 20 KNOTS TODAY RISING AGAIN TO
  15 TO 25 KNOTS TONIGHT. 

* WAVES/SEAS...WIND WAVES 1 TO 3 FEET TODAY BUILDING TO 3 TO 5 FEET
  AGAIN TONIGHT. WEST SWELL 12 FEET AT 16 SECONDS TODAY SUBSIDING TO
  11 FEET AT 15 SECONDS TONIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ150-153-156-170-173-176-021815-
/O.CON.KSEW.SC.Y.0076.000000T0000Z-170403T1600Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
309 AM PDT SUN APR 2 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT MONDAY...

* WINDS...NORTHWEST 15 TO 25 KNOTS AT TIMES THROUGH MONDAY MORNING.

* WAVES/SEAS...WIND WAVES 3 TO 5 FEET. WEST SWELL 13 OR 14 FEET AT
  17 SECONDS TODAY...SUBSIDING TO 12 OR 13 FEET AT 15 SECONDS ON TONIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-021800-
/O.CON.KSEW.SC.Y.0076.000000T0000Z-170402T1800Z/
ADMIRALTY INLET-
309 AM PDT SUN APR 2 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING...

* WINDS...NORTHWEST 15 TO 25 KNOTS THIS MORNING.

* WIND WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Apr 1, 3:00 AM PDT, 0 minutes earlier.

Area forecast discussion, Apr 1, 3:00 AM PDT, 0 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
300 AM PDT Sat Apr 1 2017

.SYNOPSIS...A weak cold front will bring a little light rain to
Western Washington this morning. Scattered showers will linger this
afternoon through Sunday as a weak upper level trough crosses the
area. Dry weather will return Monday and Tuesday as an upper level
ridge moves over the region. The weather will become wetter again
later next week as a series of fronts move onshore.

&&

.SHORT TERM...A weak front has moved onto the north coast early
this morning with some light rain extending from the coast into the
north interior. This will gradually spread inland this morning, but
amounts will be meager...a few hundredths at best for many spots.
The front pushes into the Cascades by late morning with decent post-
frontal onshore flow behind it. A convergence zone is likely to
develop this evening, but the remainder of the forecast area will be
mostly dry. A weak upper trough will move through early Sunday
morning. This will keep the convergence zone going into Sunday
afternoon or evening and enhance some mostly mountain shower
activity. Showers should dissipate Sunday night as onshore gradients
relax and flow aloft veers to the north-northwest. Monday looks dry
with heights gradually rising as a weak ridge moves into the
offshore waters. High temperatures through the short term forecast
period will be near or a little below normal.

.LONG TERM...An upper ridge axis will slide across the area
on Tuesday for a dry and seasonably mild day. The models have a warm
front brushing the north coast late in the day with a chance of rain
for coastal areas and the north interior. The Euro and GFS are in
pretty good agreement that the associated cold front will gradually
shift inland on Wednesday afternoon or night, but not before we
potentially get our warmest day so far this year (albeit over a
month behind schedule). If we have yet to reach 60 degrees in
Seattle by Tuesday or Wednesday, it would be the latest such
occurrence in more than 45 years. A upper level trough will park
offshore for the later half of next week with...you guessed
it...periods of light rain and temps running a bit below normal. 27

&&

.AVIATION...Westerly upper level flow will remain in place today and
Sunday in the wake of an exiting ridge. The expected front for this
morning making its way into NW portions of the CWA at the time of
this writing and will continue to spread over the area through the
morning hours...allowing for cigs to drop into MVFR...isolated
locations may dip down into IFR...as rain associated with this front
pushes through. Onshore flow will set up in the wake of the front.
Models remain consistent on a Puget Sound Convergence Zone setting
up late this afternoon and into tonight between SEA and PAE
potentially impacting those terminals as well as BFI. An upper level
trough will shift flow to the northwest Sunday and...with lingering
moisture in place...may still give rise to scattered showers.  SMR

KSEA...OVC conditions look to remain in place...currently at the mid-
levels but possibly dipping down into lower levels as front
approaches. FROPA still looks to be in the 12-15Z time
frame...although satellite trends may put its passage closer to the
tail end of that estimate. Light rain still expected to accompany
the front...although generally looking at cigs going no lower than
MVFR. PSCZ expected to develop late in the afternoon bringing
showers and continued MVFR cigs within the vicinity of the terminal.
SMR

&&

.MARINE...A cold front currently making its way through northern
coastal waters at the time of this writing is expected to pass over
remaining waters this morning and into the afternoon. Increasing
southerlies are expected in advance of the front transitioning to
onshore flow once the front passes. Models consistent with gales for
the central and eastern strait...so have upgraded inherited gale
watch into a warning...as well as putting out some associated SCAs
to go with it. A Puget Sound Convergence Zone will develop around
north Seattle and Kingston this evening. Moderate onshore flow will
then continue on Sunday and Sunday night.

High pressure and weaker winds will prevail on Monday and Tuesday.
A front should move across the waters on Tuesday night, followed by
onshore flow next Wed. Haner/SMR

&&

.HYDROLOGY...River flooding is not expected for the next 7 days.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until noon PDT today for Coastal Waters
     From Cape Flattery To James Island 10 To 60 Nm-Coastal
     Waters From James Island To Point Grenville 10 To 60 Nm-
     Coastal Waters From Point Grenville To Cape Shoalwater 10
     To 60 Nm.

     Small Craft Advisory until 9 AM PDT this morning for Coastal
     Waters From Cape Flattery To James Island Out 10 Nm-Coastal
     Waters From James Island To Point Grenville Out 10 Nm-
     Coastal Waters From Point Grenville To Cape Shoalwater Out
     10 Nm.

     Small Craft Advisory from 2 PM this afternoon to 7 PM PDT this
     evening for Central U.S. Waters Strait Of Juan De Fuca-East
     Entrance U.S. Waters Strait Of Juan De Fuca.

     Gale Warning from 7 PM this evening to 3 AM PDT Sunday for
     Central U.S. Waters Strait Of Juan De Fuca-East Entrance
     U.S. Waters Strait Of Juan De Fuca.

     Small Craft Advisory from 6 PM this evening to 6 AM PDT Sunday
     for Admiralty Inlet-Northern Inland Waters Including The
     San Juan Islands.

     Small Craft Advisory from 5 PM this afternoon to 2 AM PDT Sunday
     for West Entrance U.S. Waters Strait Of Juan De Fuca.

&&

www.weather.gov/seattle

You can see an illustrated version of this discussion at
www.weather.gov/seattle/gafd/latest_webafd.html

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 3:00 AM PDTSmall Craft AdvisorySEW48 hr
Apr 1, 3:06 PM PDTSmall Craft Advisory for Rough BarSEW47 hr

Nearby

Gale Warnings in Washington, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.